My doctor just prescribed me the above for headaches because tylenol extra strength is not working. I wanted to know if any of you have taken this and is it safe? I have a headache just about every day for two weeks now. I'm sick of it.
I googled it and these are some side-effects:
fast, pounding, or uneven heartbeat;
feeling light-headed or short of breath;
nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes); or
easy bruising or bleeding, unusual weakness, fever, chills, body aches, flu symptoms.
Less serious side effects may include:
dizziness,, confusion or lightheadedness;
nausea, vomiting, stomach pain, loss of appetite;
feeling anxious or jittery;
drunk feeling; or
I worked in a pharmacy for 5 years and never heard anything bad about the drug... but ya never know. Just start taking it and see how things go.
I mean is it safe for my baby?
Headache is a common complaint during pregnancy and I experienced headaches during my first trimester too. I think it may be caused by the body adjusting to all those hormones. I tried to make every effort to treat my headache naturally. Since headaches are usually caused by external factors, e.g. hunger, dehydration, stress, and fatigue. Please re-evaluate things to make sure that you are eating and drinking enough and getting proper exercise and extra rest. I would only take the drug if you are really impaired to the point where you cannot function and I would definitely not get into the habit of taking any painkiller regularly during pregnancy.
During pregnancy, this medication should be used only when clearly needed. Using it for long periods or in high doses near the expected delivery date is not recommended because of possible harm to the unborn baby. Discuss the risks and benefits with your doctor. Infants born to mothers who have used this medication for an extended time may have withdrawal symptoms such as irritability, abnormal/persistent crying, vomiting, seizures, or diarrhea. Tell your doctor immediately if you notice any of these symptoms in your newborn.
This drug passes into breast milk and could have undesirable effects on a nursing infant. Therefore, breast-feeding is not recommended while using this drug. Consult your doctor before breast-feeding.
Yes she knows I'm pregnant, My OB called it in. I'm 10 weeks. They told me to take tylenol extra strength and if that didn't work then to call them and they would call something in for me.
sorry, didn't know you were pregnant. As far as that goes, I would try to stick with the tylenol because that's about the only thing you can take when you're pregnant. I've heard of 'stress headaches' that can be cured by meditation and breathing tricks...? don't know- never tried em. Maybe research differnet methods to naturally cure a headache.
Call your pharmacist. I hate to be judgmental, but they know more about medication than doctors. You pharmacist will have a book- forgot what it's called- that tells what classification the drug is and if it is safe for pregnancies. Check it out.
I just called my doctor back and she insisted that it was safe. I'm like you. I think pharmacists know more too. She told me that I should pick it up because they prescribe it all the time for pregnant patients. I don't know what to do. My head has been hurting non-stop for about two weeks now. It's very frustrating. I was even late to work today because I woke up with another headache. I just wanted to lay there. :(
At most pharmacies I've been to, the pharmacist will consult with you in private if you've never taken the medication before and you can freely ask questions. Or you can request to consult one of the pharmacists on duty.
As far as fioricet itself actually goes, be prepared to drag out of bed and be groggy the next day.
I'm not a doctor and I don't play one on TV but... A long long time ago my doc prescribed Fioricet for me. Unfortunately it's been so long ago I can't remember if it helped or not. But I don't remember having a bad reaction to it. But I wasn't pregnant.
This may have nothing to do with the headache you've had for 2 weeks, but I have a headache when I have strep throat. No other symptoms...No sore throat, no fever, just a headache that won't go away. It goes on for 3 and 4 weeks. Finally I go to the doctor. I drive a school bus so I'm exposed to all kinds of germs. They do a strep test on me and sometimes it comes back positive and sometimes not. I take an antibiotic and the headache leaves after 24 hours on the medicine. Go figure...
PS. I go to bed with the headache and I wake up with it. But when I eat it doesn't hurt. I don't mean this to be funny. But it's strange, eh?
Dear Nenewa, I have been perscribed Fioricet for my cluster headaches by my neurologist. I find that for me they dont really help most of the time. I am also prescribed Ultram for my headaches and Inatrex injections to take at home when I get a migrane. Unfortunatly so many people suffer from headaches and mine will start out of no where and last for weeks to even months with not much relief by anyhthing. Then eventually they will disappear for a while before they come back again.
Fioricet is acetaminophen (tylenol) plus caffeine, which are both considered safe in pregnancy (caffeine up to 300mg per day -- fioricet has 40mg per tab). The questionable ingredient is the butalbital which is a relaxant and a sedative. The entire product is Pregnancy category C (adverse effects in animal studies but no studies have been done in humans) and that is for the butalbital (and also why the product is a controlled substance).
Have you tried adding some caffeine (a regular Coke has about 40mg in a can) in with tylenol? that might be enough to help the headache.
They're are very few options for treating headache in pregnancy. I wouldn't take anything you're not comfortable with, especially in the 1st trimester.
(btw, I'm a pharmacist and pregnant) Good luck with the headaches and remember that most pharmacists love to answer patient questions, especially about meds in pregnancy or breastfeeding.